For the past 3 years, I have been suffering from some recurrent symptoms that have been somewhat of a concern to me. These symptoms seem to be present almost everyday, and just make me feel like going crazy at times. It makes me feel as if I have a serious illness...some of which I feel doctors are failing to diagnose. I have seen all sorts of doctors, and due to my age (29) and profession (Teacher) they simply tell me it's stress and just increase my Paxil dosage and send me home. My symptomes are:
1) Exhausted ALL THE TIME. Even after a good nights rest. So much so that I often just lay in bed to rest.
2) Headaches/ Migraines almost everyday brought on by even the slightest exercise or activity.
3) Out of breath/ Short of breath very easily. Just simply walking up a flight of stairs.
4) Chest pains that radiate to my upper back and neck followed by heart palps.
5) Very heavy periods and painful cramps
7) Occasional anxiety/ panic attacks
8) Low sex drive
I still think you should get yourself checked for thyroid problems and anemia, but it just occurred to me that these could also be drug side effects. I don't know the specific side effects of Paxil, but if they keep giving you more and you keep feeling worse...
Total abdominal hysterectomy at age 26 due to abnormal bleeding. Kept ovaries.
Have your progesterone and estrogen levels checked. I have these same symptoms and my progesterone is always elevated. They did put me on Paxil also because some doctors believe a hormone imbalance will not cause panic attacks. This is an ongoing debate with my Gyn and psych doctor. I don't know who's right or wrong, but I agree with the Gyn doctor. I think hormone imbalance can cause a lot of horrible side effects. The only problem I have now is the lack of sex drive and that's definitely from the paxil. Good luck and please keep us posted.
Could very well be thyroid or some sort of hormonal problem. I would get thyroid tests done that include T4 free and T3 free as well as thyroid antibodies. Hormone tests should include progesterone, estradiol, DHEA and testosterone.
I would demand complete blood tests, etc. but I to was on paxil and had gained so much weight and tired all the time, i switched to effexor and have had better luck. Also, try walking and self help therapy
Hey sorry to hear you are having such a bad time!!! Have any of the doctors done a full blood work test? there are many problems that can have these side effects. Also they could be right it may be depression related as many of the symptoms are typical depression related. My other recommendation is maybe the medication isn't right for you I have had to try many diffrent ones and unfortunatley it can take a while to get the right one!!! Good Luck!!
Alot of what your describing is very familiar to me.
I had (and still do) the heart palps, chest pain, numbness in extremities too, headaches, and tiredness, I could walk from one room into another and be tired and out of breath and achey and I DO NOT live in a very big house. We made several trips to the doctor trying to find out what was my problem and ultimately it seemed to be chronic fatigue syndrome, I still get occasional bouts of the panick attacks and like I mentioned heart palps, but it seems to have taken a new form and now I suffer mostly from IBS. If your doctors have already done blood work etc... like many people here have suggested, you may want to ask your doctor about CFS, and maybe too about Mitral Valve Prolapse. GOOD LUCK!
It sounds like you may have hyperthyroidism, although I am not a doctor. Sometimes the last thing doctors tend to think about with symptoms such as yours is the thyroid gland. Ask your doctor to do a TSH as well as fT3, fT4 and antibodies check. Be persistant. They can do this in one simple blood test.
Let me ask you this: do you hav exessive hair loss or course, dry hair whereas you didn't before these symptoms appeared? I'll bet money you have hair loss that you may not have associated with this but it is possible that you don't. Check out the thyroid board. Lots of good information there. You'll find a lot of people with very similar symptoms. Good luck to you. Let us know how everything turns out, OK?
"Life, for all its agonies...is exciting and beautiful, amusing and artful and endearing... and whatever is to come after it-we shall not have this life again."
[This message has been edited by Bosmom (edited 09-15-2003).]